Which supplements will increase my energy levels?

Friday, 11 April 2014

I do a lot of physical training and have been upping the frequency of my vitamin B shots, but I’m still feeling really tired, probably because of the heat. I supplement with the right vitamins and eat very healthily. How long does vitamin B actually stay in your system and are there other supplements I can be taking?

Vitamin supplements for increased energy

Dr Graham Duncombe from Skin, Body & Health Renewal explains:

“Hello and thank you for your interesting question. Vitamin B12 stays in your system for only two to three days after receiving a shot, however the effects of a vitamin B12 shot last for far longer, such as blood count improvement, etc. If you are still feeling tired, I would expect one of the other nutrients to be depleted too. Have your doctor check your iron levels, thyroid, blood pressure and blood sugar to begin with. Correct these possible imbalances next and also consider whey protein and L-carnotine for strength and stamina.”

Do you have a health-related question for Dr Duncombe? Ask it here.

Other articles you may be interested in:
Why am I always lacking energy?
Health resolutions to make in 2014
Gym etiquette
Which vitamins are suited to an active 20-something?
The top five fad diets

Want to write a comment? Sign in here sign up now
Tell your friends
  1. Candice Petersen

    I have a very weak immune system and find that my energy levels are very low all the time. I heard that I can use B12 but it takes long to work.

    5 years ago •

  1. Pseudo_kate

    I’ve worked with a few people who vouch for them but a part of me thinks it’s a placebo effect.
    I suppose I’m just old fashioned in the sense that I’ll rather eat well, get plenty of rest in between workouts and do yoga.

    5 years ago •

  1. Cupcake

    It is so helpful to know these things. I always feel tired, take my Multivitamin every day. I went to the doctor last year for blood tests just to find out if there was something that was causing my tiredness. The tests came back fine apart from a slight potassium deficiency. I sometimes drink energy drinks for extra caffeine it contains and I don’t find that even helps. So basically I still have not gotten to the root of my tirednes. I have never tried the Vitamin B12 shots as I am truly scared of needles so I do not think that is an option for me. I take hormones (the pill) to control my acne and cuproterone also. Could these hormones maybe cause tiredness by any chance?

    5 years ago •

  1. Ruweida

    I’ve heard about the vitamin B shots. Are they safe; do they have side-effects ?

    5 years ago •

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×